Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 11, 2021, 10:48 AM EDT for Colquitt County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 10:48 AM EDT (14:48 UTC)
- Expired
- Apr 11, 2021, 11:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
County Colquitt County, GA
The radar
The Moody AFB radar (KVAX), 59 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
111
WWUS82 KTAE 111448
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1048 AM EDT Sun Apr 11 2021
GAZ146-158-159-111515-
Brooks GA-Colquitt GA-Thomas GA-
1048 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS...
NORTHWESTERN BROOKS AND SOUTHEASTERN COLQUITT COUNTIES UNTIL 1115 AM
EDT...
At 1047 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 10 miles south of Moultrie, moving east at 40 mph.
Pea to penny size hail will be possible with this storm.
Locations impacted include...
Moultrie, Pavo, Berlin, Ellenton, Barney, Moultrie Municipal A/P,
Autreyville, Enon, Murphy, Spence Airport, Reed Bingham State Park
and Hollis.
LAT...LON 3091 8380 3107 8388 3123 8351 3120 8351
3118 8354 3115 8354 3114 8356 3111 8356
3108 8358 3105 8354 3105 8350 3104 8349
3103 8347 3099 8345
TIME...MOT...LOC 1447Z 248DEG 33KT 3102 8376
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 10:30 AM EDT, 18 minutes earlier.
Area forecast discussion, Apr 11, 10:30 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1030 AM EDT Sun Apr 11 2021
.UPDATE...
Severe Thunderstorm Watch in effect until 4 PM EDT for Dixie
County and the adjacent coastal waters. Large hail is the main
threat. No changes from the forecast below.
&&
.PREV DISCUSSION [707 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level low will continue to lift northeast across the Great
Lakes region through tonight while a front associated with the
surface low pushes across the southeast during the near term. The
cold front this morning remains west of the CWA and was draped
across central AL and back into southern LA.
Another shortwave moving across the southeast today will help to
enhance convection across the region again this morning. Have
already started to see development across the Gulf waters and the FL
Panhandle. Activity will greatly increase over the next few hours
with the best chance for showers and thunderstorms across southern
portions of the FL Panhandle, the Big Bend and the marine area. Some
of these thunderstorms may be severe, with the greatest threats
being wind and hail, although a tornado is also possible. The severe
threat will decrease into the afternoon as the main complex of
storms sinks southward.
For tonight, a few light showers cannot be ruled out across the
eastern portion of the CWA for the first half of the night, however
overall chances are on the low side. The cold front will exit the
eastern portion of the CWA tonight.
.SHORT TERM [Monday Through Tuesday]...
Dry conditions Monday/Monday Night with deep layer ridging in place.
The upper ridge flattens on Tuesday as a shortwave translates
eastward from the western to the central Gulf coast. This will bring
a slight chance for rain mainly across the Florida panhandle and
southeast Alabama by late in the day. Otherwise, dry conditions will
continue. Highs both days will be in the lower to mid 80s with lows
Monday night mainly in the mid 50s.
.LONG TERM [Tuesday Night Through Sunday]...
A cold front will drop into the southeast CONUS on Wednesday. This
in conjunction with a shortwave over the northeast Gulf will bring
better chances for rain to the entire Tri-state region. We should
briefly dry out Thursday/Thursday night with the passage of the
front. Thereafter, deep layer moisture accompanying embedded impulses
in the zonal flow across the gulf coastal states will keep rain
chances in the forecast to finish out the extended period. Lows
will mostly be in the mid and upper 50s, with highs in the upper 70s
and lower 80s.
.AVIATION...
[Through 12Z Monday]
Showers and thunderstorms are expected through the morning
generally near the ECP to TLH to VLD sites. Gusty winds will be
possible with these storms. The stronger activity will diminish
into the afternoon, although some showers could linger. Cigs and
vsbys will vary quite a bit through the morning with the
convective activity. Conditions will improve generally west to
east this afternoon as a front moves through today into tonight.
.MARINE...
Winds and seas will remain elevated today and tonight but will
return to tranquil boating conditions on Monday.
.FIRE WEATHER...
Aside from possible low daytime dispersion Monday, there
are no other fire weather concerns.
.HYDROLOGY...
After Saturday's rains, riverine flooding will take time to develop,
given the rainfall distribution. The Choctawhatchee, Chipola,
Apalachicola, and Lower Flint could all experience minor flooding in
the days ahead. Further east, the Ochlockonee River could reach
minor flooding should 4 inches of rain fall upstream of Leon County
after tomorrow. Other remaining basins in the region could rise into
the action category, but minor flooding is unlikely based on the
latest forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 55 85 56 83 / 90 10 0 0 10
Panama City 75 56 81 60 79 / 90 0 0 10 20
Dothan 78 51 84 55 83 / 30 0 0 0 10
Albany 77 51 85 55 86 / 40 0 0 0 10
Valdosta 76 55 84 55 86 / 70 10 0 0 10
Cross City 75 60 84 55 85 / 100 10 0 0 10
Apalachicola 74 58 78 60 76 / 100 0 0 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...LF
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...GodseyIn the hours before
Special weather statement, Apr 11, 7:10 AM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 AM EDT Sun Apr 11 2021
FLZ012-014-112-114-111200-
Coastal Bay FL-Inland Bay FL-Inland Gulf FL-Coastal Gulf FL-
710 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF AND
SOUTHEASTERN BAY COUNTIES UNTIL 800 AM EDT/700 AM CDT/...
At 709 AM EDT/609 AM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southwest of Panama City, moving east at 35
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Callaway, Springfield, Mexico Beach, Tyndall Air Force
Base, Wewahitchka, Parker, St Andrews State Park, Allanton, Magnolia
Beach, Beacon Beach, Bay Harbor, Overstreet, Biltmore Beach, Davis
Beach, Millville, Wetappo, Beacon Hill and Saint Joe Beach.
LAT...LON 3018 8520 2985 8522 2988 8539 3000 8560
3016 8584
TIME...MOT...LOC 1109Z 270DEG 31KT 3003 8578
42-DVDSpecial weather statement, Apr 11, 9:12 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
912 AM EDT Sun Apr 11 2021
FLZ029-111400-
Lafayette FL-
912 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 1000 AM
EDT...
At 912 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Mayo, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Townsend, Cooks Hammock, Grady, Hatch Bend, Buckville, San
Pedro Junction, Alton and Fletcher Springs.
A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
Big Bend of Florida.
LAT...LON 2983 8289 2982 8335 2989 8335 2989 8337
3015 8337 3014 8323 3010 8321 3010 8318
3011 8316 3010 8312 3009 8311 3008 8307
3001 8300 2999 8296 2996 8295 2996 8293
2989 8292 2990 8290 2988 8289 2988 8288
TIME...MOT...LOC 1312Z 278DEG 28KT 2994 8333
42-DVDSpecial weather statement, Apr 11, 9:55 AM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
955 AM EDT Sun Apr 11 2021
GAZ157-111430-
Grady GA-
955 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 1030
AM EDT...
At 955 AM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or 7 miles southwest of Cairo, moving east at 45 mph.
Pea to penny size hail will be possible with this storm.
Locations impacted include...
Cairo, Whigham, Reno, Grady Co A/p, Princes Still, Pine Park,
Nickleville and Calvary.
LAT...LON 3099 8412 3097 8412 3092 8408 3088 8408
3087 8407 3085 8408 3077 8408 3072 8438
3088 8438
TIME...MOT...LOC 1355Z 250DEG 40KT 3081 8430
42-DVDLocal storm report, Apr 11, 10:16 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG 1 NNE GULF LAGOON BEACH 30.18N 85.78W
04/10/2021 BAY FL BROADCAST MEDIA
TREE FELL ON A HOME ON LAURIE AVE AND
RESULTED IN SIGNIFICANT DAMAGE.
&&Special weather statement, Apr 11, 10:19 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1019 AM EDT Sun Apr 11 2021
GAZ158-111445-
Thomas GA-
1019 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THOMAS COUNTY UNTIL 1045
AM EDT...
At 1019 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ochlocknee, or near Thomasville, moving east at 55 mph.
Pea to penny size hail will be possible with this storm.
Locations impacted include...
Thomasville, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville
Municipal A/P, Dillon, Enon, Patten, Merrillville, Chastain,
Dawesville, Pasco and Hollis.
LAT...LON 3089 8374 3081 8407 3084 8408 3087 8407
3088 8408 3092 8408 3097 8412 3099 8412
3104 8398 3104 8380 3103 8379 3103 8378
3104 8378 3104 8374
TIME...MOT...LOC 1419Z 250DEG 49KT 3092 8403
42-DVDSpecial weather statement, Apr 11, 10:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1048 AM EDT Sun Apr 11 2021
GAZ146-158-159-111515-
Brooks GA-Colquitt GA-Thomas GA-
1048 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS...
NORTHWESTERN BROOKS AND SOUTHEASTERN COLQUITT COUNTIES UNTIL 1115 AM
EDT...
At 1047 AM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 10 miles south of Moultrie, moving east at 40 mph.
Pea to penny size hail will be possible with this storm.
Locations impacted include...
Moultrie, Pavo, Berlin, Ellenton, Barney, Moultrie Municipal A/P,
Autreyville, Enon, Murphy, Spence Airport, Reed Bingham State Park
and Hollis.
LAT...LON 3091 8380 3107 8388 3123 8351 3120 8351
3118 8354 3115 8354 3114 8356 3111 8356
3108 8358 3105 8354 3105 8350 3104 8349
3103 8347 3099 8345
TIME...MOT...LOC 1447Z 248DEG 33KT 3102 8376
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:36 AM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 11, 2:59 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 61 min |
| Apr 11, 3:25 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 11, 3:53 AM EDT | Special Marine Warning | TAE | 82 min | |
| Apr 11, 3:59 AM EDT | Special Weather Statement | TAE | Gulf, Liberty, Wakulla | 61 min |
| Apr 11, 4:30 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 11, 4:39 AM EDT | Special Weather Statement | TAE | Bay, Calhoun | 51 min |
| Apr 11, 4:57 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Madison, Taylor | 48 min |
| Apr 11, 5:13 AM EDT | Special Marine Warning | TAE | 92 min | |
| Apr 11, 5:36 AM EDT | Severe Thunderstorm Warning | TAE | Dixie | 39 min |
| Apr 11, 5:44 AM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Apr 11, 6:26 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 11, 6:42 AM EDT | Special Marine Warning | TAE | 63 min | |
| Apr 11, 7:10 AM EDT | Special Weather Statement | TAE | Bay, Gulf | 50 min |
| Apr 11, 9:12 AM EDT | Special Weather Statement | TAE | Lafayette | 48 min |
| Apr 11, 9:17 AM EDT | Special Marine Warning | TAE | 63 min | |
| Apr 11, 2:10 PM EDT | Special Weather Statement | TAE | Bay | 35 min |
| Apr 11, 3:04 PM EDT | Special Weather Statement | TAE | Liberty | 26 min |
| Apr 11, 9:55 AM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Apr 11, 10:19 AM EDT | Special Weather Statement | TAE | Thomas | 26 min |
| Apr 11, 11:30 AM EDT | Special Weather Statement | TAE | Berrien | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.